MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL; MANUAL INSTR, GENERAL SURGICAL
Model Number UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12/10/2024, it was reported by a sales representative via (b)(4) that an ar-9511-2 univers revers impactor / extractor adapter broke off and no longer works as intended, and the ar-9512 arthrex univers revers¿ stem/cup extraction adapter handle sheared off while threaded into the ar-9511-2 univers revers impactor / extractor adapter.All pieces that broke from both devices were retrieved from the patient.The case was completed successfully using a different ar-9511-2 univers revers impactor / extractor adapter.No adverse event or patient harm was reported.This was discovered during a procedure.Additional information has been requested.
 
Event or Problem Description
Additional information was received on 12/31/2024: this was discovered during a reverse total shoulder procedure on (b)(6) 2024.There was no case delay and no adverse effects on the patient.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation is confirmed.One unpackaged, ar-9512, arthrex univers revers¿, batch 37622224, was received for investigation.Visual inspection noted damage to the threaded tip.A piece of the device was broken.No fragments were received for investigation.Functional testing could not be performed due to the device being damaged.The most likely reason for the reported failure is the wear and tear damage incurred over repeated usage.The manufacturing date is 2022.

Brand Name
UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21093496
Report Number1220246-2025-09248
Device Sequence Number8732276
Product Code MDM
UDI-Device Identifier00888867061866
UDI-Public(01)00888867061866(11)221227(10)37622224
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL
Device Catalogue NumberAR-9512
Device Lot Number37622224
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer12/31/2024
02/03/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date01/23/2025
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown